Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 59, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2022, 5:26 PM EDT for Houston County, Peach County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2022, 5:26 PM EDT (21:26 UTC)
- Expired
- May 4, 2022, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:46 PM EDT | TSTM WND GST 60 | 2 Ene Lakewood, GA | 60 MPH GUST MEASURED WITH HANDHELD KESTRAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
941
WUUS52 KFFC 042126
SVRFFC
GAC153-225-042200-
/O.NEW.KFFC.SV.W.0059.220504T2126Z-220504T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
526 PM EDT Wed May 4 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Peach County in central Georgia...
Central Houston County in central Georgia...
* Until 600 PM EDT.
* At 525 PM EDT, a severe thunderstorm was located near Miami
Valley, or near Fort Valley, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Robins Air Force Base,
Meadowdale, Sand Bed, Houston Lake, Lakewood, Powerville, Moss Oak,
Bonaire, Miami Valley, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3239 8384 3244 8384 3244 8385 3247 8385
3248 8387 3259 8390 3264 8376 3260 8369
3262 8357 3258 8354 3257 8355 3254 8354
3253 8354 3249 8351 3238 8369 3238 8386
TIME...MOT...LOC 2125Z 329DEG 14KT 3257 8381
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
418
WWUS52 KFFC 042153
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
553 PM EDT Wed May 4 2022
GAC153-225-042203-
/O.EXP.KFFC.SV.W.0059.000000T0000Z-220504T2200Z/
Peach GA-Houston GA-
553 PM EDT Wed May 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEACH AND CENTRAL
HOUSTON COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3239 8384 3244 8384 3244 8385 3247 8385
3248 8387 3259 8390 3264 8376 3260 8369
3262 8357 3258 8354 3257 8355 3254 8354
3253 8354 3249 8351 3238 8369 3238 8386
TIME...MOT...LOC 2153Z 329DEG 14KT 3248 8375
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:47 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 4, 2:47 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Wed May 4 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... Warm/moist airmass along with a weak surface boundary draped across north GA is helping to generate a few showers/isold storms this afternoon. With an upr ridge building in from the west, am not expecting any widespread or long-lasting convection through sunset this evening. However, MLCAPE of around 2000 J/KG could support a strong storm or two as we head through the afternoon/early evening. Thursday and Thursday night should be relatively quiet under the influence of a mid-upr lvl ridge of high pressure. The next storm system will be taking shape across the Central and Southern Plains, eventually affecting north and central Georgia by Friday with strong to potentially severe storms. Temperatures will continue running about 5-10F degrees above normal. DJN.83 && .LONG TERM /Friday through Wednesday/... Stronger cold front expected to move through on Friday. There are still some slight differences in timing, but do think the frontal passage should be during the prime heating hours of the day. Specific parameters such as CAPE, mid level lapse rates and shear have become better in phase than previous model runs...i.e. the best/strongest values occur right along or ahead of the front. In addition, from run to run, lapse rates continue to steepen. The potential continues to increase for strong to severe thunderstorms as the front moves through Friday afternoon. High pressure will build in for the remainder of the weekend into the middle part of next week. Temperatures will be slightly cooler right behind the front, but will moderate towards the end of the week. NListemaa && .AVIATION... 18Z Update... Moist boundary level will aid in SCT-BKN CU field across the area this afternoon but most areas will remain VFR. Weak front sagging across north GA could touch off a few SHRA/TSRA but with upr ridge building from the west, I'm not confident enough at this time to support TEMPO at any of the TAF sites through this evening. Any convection should be very limited after 00-02z this evening. Patchy fog possible overnight, otherwise VFR conditions should prevail through tomorrow morning. //ATL Confidence...18Z Update... Medium on chances/coverage of convection this afternoon. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 89 67 82 / 10 5 20 80 Atlanta 64 89 68 80 / 20 10 20 80 Blairsville 53 84 61 75 / 10 10 40 90 Cartersville 59 88 66 80 / 20 20 30 90 Columbus 65 91 66 83 / 10 10 10 80 Gainesville 61 87 67 79 / 10 10 20 90 Macon 63 92 66 86 / 20 10 10 60 Rome 59 89 66 81 / 10 20 30 90 Peachtree City 62 89 66 81 / 20 10 10 80 Vidalia 67 93 70 91 / 20 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....NListemaa AVIATION...DJN.83
Hazardous weather outlook, May 4, 2:53 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Wed May 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Wed May 4 2022 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible across north and central Georgia this afternoon. Most should remain below severe limits, but one or two strong thunderstorms cannot be ruled out. Primary threats will be heavy rain, small hail, and strong wind gusts with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... An increasing potential for strong to severe thunderstorms exists on Friday across the area. Damaging winds will be the primary storm threat but large hail and even a few tornadoes will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, May 4, 12:40 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EDT WED MAY 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 ESE THOMAS CROSSROADS 33.40N 84.65W
05/04/2022 COWETA GA EMERGENCY MNGR
TREE DOWN
&&
EVENT NUMBER FFC2200427
VSSLocal storm report, May 4, 12:48 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT WED MAY 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 3 SSW THOMAS CROSSROADS 33.38N 84.70W
05/04/2022 COWETA GA EMERGENCY MNGR
TREE DOWN
&&
CORRECTED LOCATION
EVENT NUMBER FFC2200426
VSSLocal storm report, May 4, 12:53 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 PM EDT WED MAY 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 1 SE NEWNAN 33.37N 84.79W
05/04/2022 COWETA GA EMERGENCY MNGR
TREE DOWN
&&
EVENT NUMBER FFC2200428
VSSSpecial weather statement, May 4, 4:10 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Wed May 4 2022
GAZ031-042045-
Paulding GA-
410 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of eastern Paulding
County through 445 PM EDT...
At 409 PM EDT, a strong thunderstorm was near Braswell, or 7 miles
northwest of Dallas, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Hiram, Braswell, Cross Roads, Burnt Hickory Ridge and New
Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3402 8495 3407 8490 3402 8474 3395 8474
3395 8472 3386 8473 3384 8485 3398 8497
TIME...MOT...LOC 2009Z 309DEG 13KT 3401 8492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 4, 4:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Wed May 4 2022
GAZ081-094-095-042115-
Peach GA-Houston GA-Crawford GA-
445 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of Peach, northwestern
Houston and southeastern Crawford Counties through 515 PM EDT...
At 445 PM EDT, a strong thunderstorm was near Powerville, or near
Fort Valley, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Powerville,
Miami Valley and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3260 8391 3265 8389 3270 8379 3262 8369
3249 8372 3247 8383
TIME...MOT...LOC 2045Z 309DEG 12KT 3263 8386
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 4, 5:13 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed May 4 2022
GAZ083-094-095-042145-
Peach GA-Houston GA-Twiggs GA-
513 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of southern Twiggs,
northeastern Peach and northern Houston Counties through 545 PM
EDT...
At 513 PM EDT, a strong thunderstorm was near Warner Robins, or 11
miles northeast of Perry, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base,
Tarversville, Bullard, Houston Lake, Lakewood, District Path,
Powerville, Bonaire and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3264 8384 3265 8367 3266 8345 3257 8327
3248 8351 3245 8375
TIME...MOT...LOC 2113Z 311DEG 12KT 3259 8362
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| May 3, 11:59 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| May 4, 12:23 AM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| May 4, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Coweta | 46 min |
| May 4, 12:53 AM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| May 4, 1:12 AM EDT | Special Weather Statement | FFC | Clayton | 48 min |
| May 4, 1:17 AM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| May 4, 1:37 AM EDT | Special Weather Statement | FFC | Coweta | 38 min |
| May 4, 1:58 AM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| May 4, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 30 min |
| May 4, 3:20 AM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| May 4, 4:33 AM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| May 4, 5:59 AM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| May 4, 6:35 AM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| May 4, 7:25 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 22 hr |
| May 4, 4:10 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| May 4, 4:45 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| May 4, 5:13 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| May 4, 5:29 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| May 4, 5:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| May 4, 5:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| May 4, 5:57 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| May 4, 6:26 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| May 4, 6:52 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| May 4, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.